Electronic Communications in Probability

Strict Convexity of the Limit Shape in First-Passage Percolation

Steven Lalley

Full-text: Open access

Abstract

Sufficient conditions are given for the strict convexity of the limit shape in standard first-passage percolation. These conditions involve (1) asymptotic ``straightness'' of the geodesics, and (2) existence of mean-zero limit distributions for the first-passage times.

Article information

Source
Electron. Commun. Probab., Volume 8 (2003), paper no. 15, 135-141.

Dates
Accepted: 7 November 2003
First available in Project Euclid: 18 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1463608899

Digital Object Identifier
doi:10.1214/ECP.v8-1089

Mathematical Reviews number (MathSciNet)
MR2042752

Zentralblatt MATH identifier
1060.60098

Subjects
Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Lalley, Steven. Strict Convexity of the Limit Shape in First-Passage Percolation. Electron. Commun. Probab. 8 (2003), paper no. 15, 135--141. doi:10.1214/ECP.v8-1089. https://projecteuclid.org/euclid.ecp/1463608899


Export citation

References

  • Benjamini, I., Kalai, G., and Schramm, O. (2003) First passage percolation has sublinear distance variance. To appear in Annals of Probability.
  • Durrett, Richard; Liggett, Thomas M. The shape of the limit set in Richardson's growth model. Ann. Probab. 9 (1981), no. 2, 186–193.
  • Durrett, Richard. Oriented percolation in two dimensions. Ann. Probab. 12 (1984), no. 4, 999–1040.
  • Grimmett, Geoffrey. Percolation. Springer-Verlag, New York, 1989. xii+296 pp. ISBN: 0-387-96843-1.
  • Hammersley, J. M.; Welsh, D. J. A. First-passage percolation, subadditive processes, stochastic networks, and generalized renewal theory. 1965 Proc. Internat. Res. Semin., Statist. Lab., Univ. California, Berkeley, Calif. pp. 61–110 Springer-Verlag, New York.
  • Johansson, Kurt. Transversal fluctuations for increasing subsequences on the plane. Probab. Theory Related Fields 116 (2000), no. 4, 445–456.
  • Kesten, Harry. Aspects of first passage percolation. École d'été de probabilités de Saint-Flour, XIV–-1984, 125–264, Lecture Notes in Math., 1180, Springer, Berlin, 1986.
  • Kordzakhia, G. (2003) The problem of coexistence in multi-type competition models. University of Chicago Ph. D. dissertation.
  • Licea, C.; Newman, C. M.; Piza, M. S. T. Superdiffusivity in first-passage percolation. Probab. Theory Related Fields 106 (1996), no. 4, 559–591.
  • Licea, Cristina; Newman, Charles M. Geodesics in two-dimensional first-passage percolation. Ann. Probab. 24 (1996), no. 1, 399–410.
  • Liggett, Thomas M. Interacting particle systems. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 276. Springer-Verlag, New York, 1985. xv+488 pp. ISBN: 0-387-96069-4.
  • Newman, Charles M.; Piza, Marcelo S. T. Divergence of shape fluctuations in two dimensions. Ann. Probab. 23 (1995), no. 3, 977–1005.
  • Newman, Charles M. A surface view of first-passage percolation. Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Zürich, 1994), 1017–1023, Birkhäuser, Basel, 1995.
  • Pemantle, R.; Peres, Y. Planar first-passage percolation times are not tight. Probability and phase transition (Cambridge, 1993), 261–264, NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., 420, Kluwer Acad. Publ., Dordrecht, 1994.
  • Russo, Lucio. On the critical percolation probabilities. Z. Wahrsch. Verw. Gebiete 56 (1981), no. 2, 229–237.